been taking for several yrs off, on for bad headaches, shoulder pain. this medicine is propox n/apap tb 100-650. the substitute darvocet is 100 tab. sometimes I brake them in half too. I don't like to rely on any medicine. I want to quit taking this because I'm scared I'm relying on it. my dr. doesn' t think so, hes a neurologist I go for my migraines. what do you think?
I understand your concerns about relying on a medication, particularly a narcotic pain reliever. If you're only taking propox-n/apap occasionally, your body won't develop a dependence on it. However, if you take it on a regular daily basis, you body will become dependent on it. Note that dependence is not the same thing as addiction. While none if us wants to be dependent on any drug, if chronic pain is bad enough, sometimes we have no choice.
Please read: Opioids: Addiction vs. Dependence
It will help you understand more about what dependence is, why it occurs and how it differs from addiction.
If you're primarliy taking the propox-n/apap for migraines, there are a lot of other, and probably better, non-narcotic medication options to prevent and treat migraines. I'd recommend you visit our MyMigraineConnection site to learn more about the tpe of migraine or headache you have and the various options for treatment. You might even want to ask a question there about migraine medications. Then you'll have good information you can take to talk with your doctor about possibly changing your medication.
Excedrin Migraine is an over the counter medicine that is FDA approved for migraines. It contains aspirin, tylonal and caffeine.
For your other pain, rely on you doctors opinion.
Darvocet has been recalled by the FDA. Published on 11/19/10 it was determined that all medications containing the painkiller propxyphene pose an unreasonable risk of heart problems.The Darvocet and Darvon recall was announced Friday afternoon by the FDA and Xanodyne Pharmaceuticals, Inc., which manufactures the popular pain medications. All generic Darvocet and generic Darvon versions of the medication have also been recalled.Darvocet, which combines the active ingredient in Darvon with acetaminophen, the active ingredient in Tylenol.Darvocet has become one of the 25 most commonly prescribed medications, which has been prescribed to more than 22 million people.An FDA advisory panel first recommended that the agency recall Darvocet and Darvon in February 2009, after determining that the minimal pain relief benefits provided by the drugs do not outweigh the substantial risk of overdose and suicide. However, the FDA decided in July 2009 to allow the medications to remain on the market with a new "black box" warning about Darvon and Darvocet side effects, which is the most stringent warning label possible under federal regulations.
On Friday, the FDA determined that new clinical data, which show that side effects of Darvocet include an increased risk of serious and sometimes fatal heart rhythm abnormalities, tipped the scales in favor of a recall, after determining that the risks associated with Darvocet and Darvon outweigh the benefits provided by the treatment. As a user of Darvocet for migraines myself, today will be my first day and night without it so I don't know what the withdrawals will be but you need to talk to you doctor.
Hi, How were the withdrawals?
I was on Darvoset for nerve injuries before the ban. Did you get anything to substitue for it?
What ended up working for you? This is my first day without Darvocet. I have been taking it for 12 years for my fibromyalgia. I already have a headache and only been off of it 12 hours. I am taking Tramadol...its not helping.. Suggestions?
My mother's doctor told her that she needs to take a 500mg Tylenol (or the generic) with the Tramadol to get the same effect as the generic Darvocet. She's going to switch over this week, so we'll see how it goes. You might check with your doctor or pharmacist.